I Have Had a Constant Twitch in my Left Eye. I'm Having Botox To Treat It But Will It Make My Eyes Uneven?
- Asked by lou UK
- 1 year ago
I have had a constant twitch in my left eye that's been very annoying for over 1 year thankfully I'm having Botox next week to correct it but I am worried that if only 1 eye is treated could it look different from the other eye, I.e smoother ,lopsided ?
Botox treatment for twitching
Once all electrolyte abnormalities and medical conditions reviewed, Botox foe blepharospasm can irradicate this condition temporarily. You should discuss the possibility of treating the normal side as well with your physician to provide symmetry. Good luck.
Botox for Blepharospasm
Eyelid twitching, also know as blepharospasm, was one of the initial indications for Botox. The technique and dosage used are different from those used with cosmetic Botox procedures. By softening muscle contraction, Botox can both be used to stop over active muscles (I.e. twitching) or treat dynamic rhytides (I.e. wrinkles). While there are always some risks of adverse reactions with any medical procedure, a properly trained physician should be able to work with you to give you the results you are trying to achieve. Speak to your physician about your concerns and expectations, and make sure they have experience with this procedure, especially when injecting around the eyes.
Therapeutic Botox vs Botox for aesthetic correction
Make sure to discuss your concern with your injecting physician. The potential for assymetry of the eyes is typically considered when injecting for treatment of blepharospasm or eye twitching. The good news is that if there is assymetry after treatment, it can easily be corrected.
Botox for eyelid twitch
an oculoplastic surgeon, neuro-ophthalmologist or opthalmologist who are experienced in treating blepharospasm have the greatest experience in treating eyelid muscle overactivity. They should know best how to treat you without creating a high probability of leaving you with an uneven outcome.
Web reference: http://www.thenyac.com/botox/index.html
Botox for eyelid twitching
Botox was developed for this condition. When given in the correct doses it shouldn't cause uneveness in the eyes' appearance. When placed incorrectly or in high doses, it can cause drooping of the upper eyelid and laxity of the lower eyelid. An oculoplastic surgeon with experience treating blepharospasm will be able to find the correct dose and pattern for your condition.
An experienced injector should be able to help you with minimal asymmetry.
I would look for an neuro-ophthalmologist or oculoplastic surgeon with a very large experience treating blepharospams. It is also important to have an appropriate work up to look for causes of secondary blepharospasm. This same type of ophthalmic specialist can also perform the work up and the treatment.
Botox affects on symmetry for blepharospasm
The answer to your question is a very definite maybe. The real answer to your question depends on the specifics. Some of these specifics include exactly what part of your eyelid has spasms (and thus needs treatment), how large of an area it is, and exactly how that part of your eyelid moves with your normal expressions. The best way to avoid asymmetry is to use the smallest effective dose and to use it only in the area that has a spasm. If this fails to produce a symmetric result, then you can treat the opposite side in the same or similar fashion even though it doesn't twitch. It also may benefit you to treat both sides as though you were doing a typical cosmetic treatment if that happens to include the area that twitches.
In short, you need to discuss your treatment with a physician who can examine you during a period of time when the eye is actually twitching. Sometimes the challenge with eye twitching is that it is intermittent and doesn't spasm while you are at the doctor. Just like that funny noise your car makes except when you take it to the shop!
Web reference: http://www.dr-apo.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.